Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

August 14, 2021Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 14, 2021, 3:55 PM EDT for Lake County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2021, 3:55 PM EDT (19:55 UTC)
Expired
Aug 14, 2021, 4:30 PM EDT
In force
35 min
Issued by
NWS Melbourne, FL
Hail
0.00 in
Wind
40

County Lake County, FL

The radar

The Melbourne radar (KMLB), 143 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1264 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

769 
WWUS82 KMLB 141955
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
355 PM EDT Sat Aug 14 2021
 
FLZ044-144-142030-
Northern Lake County FL-Southern Lake County FL-
355 PM EDT Sat Aug 14 2021

...Strong thunderstorms will impact portions of west central Lake 
County through 430 PM EDT...

At 354 PM EDT, Doppler radar was tracking a strong thunderstorm over
Leesburg and another over Lake Yale, moving northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Leesburg, Eustis, Lady Lake, Lake Griffin and Lisbon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. Torrential 
downpours as well as frequent to excessive lightning were occurring 
with both of these storms.

&&

LAT...LON 2896 8195 2896 8166 2900 8166 2896 8157
      2872 8195
TIME...MOT...LOC 1954Z 126DEG 15KT 2882 8186 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Sedlock

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 14, 10:59 AM EDT, 4 hours 56 minutes earlier.

Area forecast discussion, Aug 14, 10:59 AM EDT, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1059 AM EDT Sat Aug 14 2021

.UPDATE...

...Flood Watch For The Treasure Coast and Okeechobee County
Through Sunday Evening...

Scattered showers and lightning storms ongoing, mainly areas east
of I-4 and along the coast. Cell movement is towards the
northwest around 10 mph. Forecast remains on track, with a few
minor adjustments to rain chances and wind speeds. Tropical
Cyclone Fred continues to move northward over the eastern Gulf of
Mexico today. Scattered to numerous showers and lightning storms
expected across east central Florida through the day today, with
rain chances this morning ranging between 40-60 percent area wide
before increasing to 60-80 percent area wide this afternoon.
Highest chances for showers and storms this morning will remain
along the coast and portions of the interior, with the highest
storm coverage this afternoon shifting to across the western
interior.

A Flood Watch remains in effect for the Treasure Coast and
Okeechobee County through Sunday evening. Please stay informed on
the latest information from NWS Melbourne as future adjustments
and updates are made. Heavy rainfall occurred last evening across
the Treasure Coast, with highest recorded rainfall amounts of
7.25-7.91" occurring in Stuart. Elsewhere along the Treasure
Coast, amounts ranged from 2-6 ".

Afternoon highs will be a little below average today with highs
in the upper 80s to near 90 degrees due to the high cloud cover
and heavy rainfall. Overnight lows will be in the low to mid 70s.

&&

.AVIATION...
Scattered to numerous showers and lightning storms expected across
the local area today. Ongoing storms from KMLB northward and
KSUA. Brief MVFR/IFR CIGs/VIS in passing storms possible through
this afternoon. Increasing shower and storm chances this
afternoon. Included TEMPO groups for MVFR CIGs/VIS starting at 16Z
for interior sites and starting at 14Z for coastal sites. Rain
chances continue into tonight, especially along coastal sites.

&&

.MARINE...
Scattered to numerous showers and storms ongoing across the
Atlantic waters. Cell movement is towards the northwest around
10KT. Current buoy 41009 observations show seas are 3 ft with
winds SSE around 10 KT. Winds will continue to be from the
southeast around 10-17 KT, with the strongest winds expected to
occur across the Treasure Coast waters this afternoon. Seas will
be 3-4 feet. Scattered to numerous showers and lightning storms
expected to continue through today and into tonight as Tropical
Cyclone Fred moves northward into the eastern Gulf of Mexico.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  88  76  88  77 /  60  30  50  30
MCO  90  76  88  76 /  70  30  60  20
MLB  87  77  88  78 /  70  30  50  30
VRB  88  75  89  76 /  70  40  50  30
LEE  89  77  87  76 /  80  30  60  20
SFB  88  76  88  76 /  70  30  50  20
ORL  88  76  87  76 /  70  30  60  20
FPR  87  75  88  76 /  80  40  50  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Sunday evening for Indian River-Martin-
     Okeechobee-St. Lucie.

AM...None.
&&

Watson/Weitlich/Rodriguez
Hazardous weather outlook, Aug 14, 10:58 AM EDT, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1058 AM EDT Sat Aug 14 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-150000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1058 AM EDT Sat Aug 14 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered lightning storms will occur today into tonight. By
early afternoon additional activity will develop, with highest
coverage expected across the interior including the Space and
Treasure Coast. Gusty winds over 40 mph, frequent cloud to ground
lightning, and heavy downpours will be possible in any strong
storm which develops.

Even though the threat for tornadoes remains very low today, we
cannot rule out a brief, weak spin up, especially as strong
thunderstorms over the Atlantic push onshore through this evening.

.FLOOD IMPACT...
Numerous showers and lightning storms will result in some
locations receiving 2 to 3 inches of rainfall, especially for
those who see multiple rounds of heavy rain. The highest
potential will be across Martin, Saint Lucie, Indian River, and
Brevard counties. Standing water in low spots may create a driving
hazard on low spots along roadways. A Flood Watch remains in
effect for the Treasure Coast.

The most sensitive area is in northeast Martin County, between
Stuart, Palm City, North River Shores, and Jensen Beach where 6 to
8 inches of rain has fallen in the last 24 hours. Additional heavy
rainfall in these areas could worsen any ongoing flood issues.

.RIP CURRENT IMPACT...
There is a moderate threat for life-threatening rip currents at
all Central Florida Atlantic beaches today. Remember to always
swim at a life guarded beach and never enter the surf alone.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered lightning storms will continue over the local Atlantic
waters today and tonight, with the strongest storms capable of
producing wind gusts in excess of 35 knots and frequent lightning
strikes.

.WATERSPOUT IMPACT...
Even though the threat is low, cannot rule out a brief waterspout
developing over the Atlantic waters and along the coast into this
evening.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
The remnants of Fred will track northward over the eastern Gulf
of Mexico Sunday into Monday. Despite Fred moving further from
the region, scattered to numerous lightning storms containing
locally heavy rainfall remain possible across the much of the area
next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight. Spotters
are encouraged to report any rainfall amounts over 3 inches and
any localized flooding impact to the National Weather Service in
Melbourne.

Rodriguez

In the hours before

Special weather statement, Aug 14, 3:27 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
327 PM EDT Sat Aug 14 2021

FLZ044-144-142000-
Northern Lake County FL-Southern Lake County FL-
327 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of west
central and southwestern Lake County through 400 PM EDT...

At 325 PM EDT, Doppler radar was tracking a strong thunderstorm near
Groveland, moving northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake and Mount Dora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Frequent to excessive lightning is also
occurring with this storm. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2896 8195 2896 8169 2880 8165 2851 8180
      2857 8196
TIME...MOT...LOC 1925Z 131DEG 13KT 2863 8183

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Sedlock
Local storm report, Aug 14, 3:44 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
344 PM EDT SAT AUG 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     TSTM WND GST     LEESBURG AIRPORT        28.82N 81.81W
08/14/2021  M41 MPH          LAKE               FL   ASOS

            GUST TO 36 KT/41 MPH FROM THE EAST AT KLEE.

&&

JC
Special weather statement, Aug 14, 3:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
355 PM EDT Sat Aug 14 2021

FLZ044-144-142030-
Northern Lake County FL-Southern Lake County FL-
355 PM EDT Sat Aug 14 2021

...Strong thunderstorms will impact portions of west central Lake
County through 430 PM EDT...

At 354 PM EDT, Doppler radar was tracking a strong thunderstorm over
Leesburg and another over Lake Yale, moving northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Leesburg, Eustis, Lady Lake, Lake Griffin and Lisbon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. Torrential
downpours as well as frequent to excessive lightning were occurring
with both of these storms.

&&

LAT...LON 2896 8195 2896 8166 2900 8166 2896 8157
      2872 8195
TIME...MOT...LOC 1954Z 126DEG 15KT 2882 8186

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Sedlock

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:19 PM EDTAreal Flood AdvisoryMLBMartin116 min
Aug 13, 8:34 PM EDTSpecial Marine WarningMLB86 min
Aug 13, 9:13 PM EDTAreal Flood WarningMLBMartin, Saint Lucie3 hr
Aug 14, 3:24 PM EDTAreal Flood AdvisoryMLBLake, Volusia3 hr
Aug 14, 3:27 PM EDTSpecial Weather StatementMLBLake33 min
Aug 14, 4:03 PM EDTAreal Flood AdvisoryMLBLake117 min
Aug 14, 4:09 PM EDTAreal Flood AdvisoryMLBVolusia3 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.